Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 26, 2015, 4:29 AM CDT for St. Clair County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 4:29 AM CDT (09:29 UTC)
- Expired
- Jun 26, 2015, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WGUS53 KSGF 260929
FFWSGF
MOC185-261300-
/O.NEW.KSGF.FF.W.0030.150626T0929Z-150626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 800 AM CDT.
* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE REPEATEDLY DEVELOPING
ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT ONE
AND A HALF TO TWO INCHES OF RAIN HAS ALREADY FALLEN...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE THROUGH 7 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...APPLETON CITY...JOHNSON
CITY...LOWRY CITY...MONEGAW SPRINGS...OSCEOLA...ROSCOE...TABERVILLE
AND TIFFIN. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE BB...9 MILES EAST OF SCHELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3821 9367 3791 9368 3789 9386 3790 9400
3790 9405 3822 9405 3822 9400
$$
TERRY1 follow-up statement
009
WGUS73 KSGF 261252
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT FRI JUN 26 2015
MOC185-261302-
/O.EXP.KSGF.FF.W.0030.000000T0000Z-150626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR MO-
752 AM CDT FRI JUN 26 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR WESTERN ST.
CLAIR COUNTY...
A NEW FLASH FLOOD WARNING HAS BEEN ISSUED FOR MUCH OF THE PREVIOUSLY
WARNED AREA.
LAT...LON 3821 9367 3791 9368 3789 9386 3790 9400
3790 9405 3822 9405 3822 9400
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:35 AM CDT, 54 minutes earlier.
Area forecast discussion, Jun 26, 3:35 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 AM CDT Fri Jun 26 2015 .MESOSCALE DISCUSSION... Issued at 303 AM CDT FRI JUN 26 2015 A storm complex with severe wind gusts developed near Kansas City early this morning and continues to move southeast toward the Truman / Lake of the Ozarks region. A moist and unstable airmass should allow ample fuel for continued storm development over the next several hours. There will likely be a gradual decrease in strength of this system after sunrise as the cold pool is expected to eventually outrun and undercut the storms. && .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT FRI JUN 26 2015 A stationary front remains draped near the I-70 corridor early this morning and continues to provide a focus storm development as a shortwave trough moves across eastern Kansas. Further to the west...another storm complex has developed over western Kansas ahead of another shortwave trough. These disturbances will help nudge the I-70 front south across the forecast area through the day. Will keep higher end precipitation chances going through the day. Temperatures may get a little warmer than previously expected along the AR/southeast KS borders. Otherwise will keep the lower to mid 80s going for max temperatures. Precipitation chances will decrease from northwest to southeast through the evening as the front and upper level disturbances shift southeast of the region. .LONG TERM...(Saturday through Thursday) Issued at 303 AM CDT FRI JUN 26 2015 Much drier conditions are expected for Saturday as high pressure spreads southward from the upper Midwest. Temperatures and dewpoint temps should average around 10 degrees lower than todays values. From Sunday through the middle of the workweek...upper level northwest flow becomes well established...bringing continued cooler conditions. The latest models show a clipper system moving across the area on Sunday night and Monday. This will bring us a fairly quick shot of storms with the highest chances mainly northeast of Springfield. Another clipper system may impact the area around Wednesday/Thursday. Exact timing this far out on these type of systems is pretty tricky, so went with mainly slight chance to chance pops through midweek. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 303 AM CDT FRI JUN 26 2015 Will likely include predominant thunder at Springfield with approaching convective complex early in the forecast period, and expect some gusts over 35 mph with these storms. For now, expect to keep vicinity going at Joplin and Branson through around 15-16Z. Next concern will be with wind shift as the stalled front gets pushed southward as a cold front during the mid morning to mid afternoon hours. Overall timing we have going still looks good, so will only deviate slightly from going forecast. From this evening through the overnight hours, VFR conditions are expected. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058. KS...NONE. && MESOSCALE...Schaumann/Terry SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, Jun 26, 3:47 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 AM CDT FRI JUN 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 347 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS DURING THE PREDAWN HOURS. SOME STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS UP TO 70 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE WILL BE A LIMITED TO ELEVATED RISK FOR FLASH FLOODING...ESPECIALLY ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY AFTERNOON AND EARLY EVENING. EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES ELSEWHERE. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING ACROSS MUCH OF THE MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jun 26, 3:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TSTM WND GST OSCEOLA 38.05N 93.70W
06/26/2015 E70 MPH ST. CLAIR MO TRAINED SPOTTER
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jun 26, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair, Vernon | 62 min |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 2 more | 65 min |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 7:43 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 47 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:04 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.